MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II BICONVEX PAT 32MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GNS II BICONVEX PAT 32MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71420572
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference case (b)(4).
 
Event or Problem Description
Us legal.It was reported that, after an tka surgery had been performed on (b)(6) 2008, the post of a gii ps hi flex isrt sz 5-6 11 broke, making the knee unstable.On (b)(6) 2020, an arthroscopy was performed to confirm post breakage.The insert was exchanged during a revision surgery on (b)(6) 2020.During surgery, the patella showed minimal wear and a patellar tibial tubercule pin was placed.The patient tolerated the procedure well and was then transported to the recovery room in good condition.
 
Additional Manufacturer Narrative
H3, h6: the device was not received for evaluation and the reported event could not be confirmed.The shipping information was provided and all efforts were made to locate the device but we have no evidence that it was ever received by the complaint investigation team for evaluation.The clinical/medical investigation concluded that, based on the information provided, the clinical root cause for the reported acute onset of pain, instability/luxation, and post-breakage and subsequent surgical procedures was mostly likely the ¿awkwardly twisting¿/ knee ¿torqueing¿ incident the patient reportedly experienced just prior to the (b)(6) 2020 office visit (approximately 12 years post implantation).The ifu does address the implant limitations (can break) and finite expected service life.The assessed patient impact was the reported signs/symptoms and subsequent surgical interventions.Further patient impact could not be determined.It was reported at the 6-week follow-up that the patient had ¿absolutely no discomfort¿ and was ¿quite pleased¿.No further medical assessment could be rendered at this time.Should additional clinical documentation become available in the future, the clinical/medical task may be re-evaluated.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Potential causes could include but are not limited to friction, joint tightness or lifetime of device.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.(b)(4).

Brand Name
GNS II BICONVEX PAT 32MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12602211
Report Number1020279-2021-07487
Device Sequence Number17007261
Product Code JWH
UDI-Device Identifier03596010208286
UDI-Public03596010208286
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2020
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/21/2018
Device Model Number71420572
Device Catalogue Number71420572
Device Lot Number08EM18803
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2021
Supplement Date Received by Manufacturer03/17/2022
Initial Report FDA Received Date10/09/2021
Supplement Report FDA Received Date03/22/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/23/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71420170-GNS II CMT TIB SIZE 6 LEFT; 71421017-GII OXIN P/S FEM LT SZ 7
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Other;
Patient Age69 YR
Patient SexMale